Thunderstorm Wind, Johnson
- When
- June 23, 4:18 PM MST
- Where
- Johnson County, 34 mi E of Buffalo
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 44.350, -106.017
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 23, 3:12 PM MST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE RIVERTON WY 412 PM MDT THU JUN 23 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY... WITH FORECAST CAPE VALUES EXCEEDING 1000 WESTERN WYOMING...ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WERE SPAWNED AS THE RING OF FIRE CONTINUES OVER THE WESTERN STATES. THE MOIST SW FLOW ALOFT WILL VEER OVERNIGHT...BECOMING NEARLY ZONAL AS THE CLOSED LOW IN THE BASE OF THE OFFSHORE PACIFIC TROUGH MOVES TOWARDS THE COASTAL STATES. THE UPPER LEVEL FLOW OVER OUR AREA BECOMES DRIER AND NEARLY ZONAL FRIDAY AHEAD OF THE TROUGH AND CLOSED LOW WHICH MOVE ONSHORE FRIDAY NIGHT. THE ENTRAINED MOISTURE WILL NOT DECREASE UNTIL LATE FRIDAY AFTERNOON...SO EXPECT ANOTHER ROUND OF THUNDERSTORMS LATE FRIDAY MORNING AND AFTERNOON. AS THE LOW DIGS INTO THE CENTRAL CALIFORNIA AREA SATURDAY...THE FLOW BACKS TO THE SOUTHWEST...AND TWO SHOTS OF MOISTURE ARE ADVECTED INTO SW WYOMING. THE FIRST SHOULD ARRIVE BY SATURDAY MORNING...FOLLOWED BY THE SECOND MORE MOIST WIDESPREAD SHOT SATURDAY AFTERNOON AND EVENING...BOTH TRIGGERING SHOWERS AND THUNDERSTORMS OVER OUR CWFA THROUGH THE WEEKEND. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY... LATEST GFS SIMILAR WITH PAST RUN WITH A SHIFT OF PATTERN EXPECTED INTO EARLY NEXT WEEK. HOT UPPER RIDGE DRIFTS INTO EASTERN U.S. WITH SUBSEQUENT TROUGH ALONG WEST COAST SHIFTING INTO ROCKIES. THE SUB-TROPICAL MOISTURE WILL CONTINUE TO FLOW OVER AREA IN SOUTHWEST FLOW AHEAD OF SYSTEM SUNDAY INTO MONDAY. HAVE THEREFORE CONTINUED WITH MAINLY LATE DAY STORMS ACROSS THE AREA INTO MONDAY NIGHT. TROUGH AXIS MOVES ACROSS REGION EARLY TUESDAY WITH TRANSITION TO WEST NORTHWEST FLOW. HAVE MAINTAINED TRENDS OF ISOLATED STORM RISK IN THE MORE FAVORABLE NORTHWEST MOUNTAINS CONTINUING INTO TUESDAY AND WEDNESDAY. AT THIS TIME...BRIEF UPPER RIDGING ADVERTISED ON THURSDAY AHEAD OF ANOTHER TROUGH MOVING INTO WEST COAST...SO WILL KEEP A DRY FORECAST. TEMPERATURES NOT QUITE AS HOT INTO MONDAY WITH SUB-TROPICAL MOISTURE RESULTING IN LESS INSOLATION. TEMPERATURES LOOK TO COOL AROUND 5 DEGREE TUESDAY BEHIND COLD FRONTAL PASSAGE...THEN WENT WITH A GRADUAL WARMING AGAIN INTO THURSDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... .WY...NONE. && SHORT TERM...CF LONG TERM....FRIEDERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 249 AM MDT THU JUN 23 2005 WYZ001>020-022>030-241200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 249 AM MDT THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND CENTRAL WYOMING AGAIN THIS AFTERNOON AND EVENING. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS TO ACCOMPANY THE STRONGER STORMS. VERY WARM TEMPERATURES WILL ALSO OCCUR TODAY IN AREAS EAST OF THE CONTINENTAL DIVIDE. AFTERNOON TEMPERATURES WILL TOP OUT IN THE LOW AND MID 90S THIS AFTERNOON. DRINK PLENTY OF FLUID AND TAKE THE NECESSARY PRECAUTIONS TO PROTECT YOUR SKIN TO SUN EXPOSURE. THE HOT TEMPERATURES HAVE ALSO INCREASED HIGH ELEVATION SNOWMELT... CAUSING SOME RIVERS AND CREEKS TO RUN HIGH. PEOPLE SHOULD EXERCISE CAUTION NEAR RIVERS AND STREAMS THAT ARE FLOWING FAST...OR THAT ARE FLOWING AT HIGHER THAN NORMAL LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO BLOSSOM OVER WESTERN AND CENTRAL WYOMING INTO TUESDAY. SOME OF THESE STORMS COULD BECOME STRONG DURING THE AFTERNOON AND EVENING HOURS WITH HAIL AND STRONG WINDS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LIPSON/FRIEDERS
The Riverton/Lander radar (KRIW), 244 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455177.